Missouri, 2011

Hail in Missouri, March 19, 2011

March 19, 2011 · NWS EAX · 3 events in 2 counties and zones

A storm system brought a few strong thunderstorms to the area, during the late|morning and early afternoon hours of March 19,2011.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A storm system brought a few strong thunderstorms to the area, during the late|morning and early afternoon hours of March 19,2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 19, 11:42 AM CST, 2 minutes earlier.

Area forecast discussion, Mar 19, 11:42 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT SAT MAR 19 2011

...UPDATED AVIATION DISCUSSION...

.UPDATE...

MID-MORNING UPDATE TO THE FORECAST NEEDED FOR EXPANDING THUNDERSTORM
COVERAGE. AS IS TYPICAL WITH STORMY WEATHER DRIVEN BY WARM AIR
ADVECTION...IT SEEMS TO BE TRYING TO ARRIVE A LITTLE FASTER THAN WHAT
EARLIER MODEL RUNS HAD FORECAST. SURFACE FRONT ACROSS THE RED RIVER
VALLEY TO OUR SOUTH HAS WASHED OUT THIS MORNING...AND/OR BEGUN TO
LIFT NORTH UNDER THE GROWING PRESSURE FROM SOUTHERLY WINDS ALOFT AND
AT THE SURFACE AS THE SURFACE RIDGE /THAT HAD BEEN IN PLACE ACROSS THE
NORTHERN AND CENTRAL PLAINS/ SHIFTS EAST. WARM AIR ADVECTION ACTIVITY
ACROSS OKLAHOMA...SOUTHERN KANSAS...AND EXTREME SOUTHWEST MISSOURI HAS
QUICKLY RAMPED UP THIS MORNING WITH SEVERAL STORM REPORTS OF SEVERE
HAIL IN KANSAS THUS FAR. HOWEVER...ACTIVITY HAS DISPLAYED A BIT OF
DIFFICULTLY ADVECTING INTO OUR REGION OWING TO THE LACK OF
INSTABILITY. LATEST ANALYZED OBSERVATIONS SHOW A STEEP GRADIENT IN
MUCAPE VALUES ALONG THE KANSAS-MISSOURI BORDER. RADAR TRENDS SUPPORT
THIS AS MANY STORMS THAT HAVE MOVED EAST INTO SOUTHWEST MISSOURI HAVE
QUICKLY DISSIPATED. HOWEVER...AS THE MORNING HOURS TURN TO THE
AFTERNOON...THE HIGHER MUCAPE VALUES SHOULD BEGIN TO SPREAD NORTH AND
A BIT EAST INTO OUR REGION. WITH A GENERAL DIFFLUENT SUPPORT FROM THE
JET STRUCTURE ALOFT....500 TO 1000 J/KG OF MUCAPE POSSIBLE BY THE
EARLY AFTERNOON HOURS...AND 0-6KM SHEAR IN THE 50 KNOT
RANGE...MARGINALLY SEVERE THUNDERSTORMS COULD PLAGUE THE SOUTHWEST
CORNER OF THE FORECAST AREA THIS AFTERNOON...AND MIGHT SPREAD FARTHER
NORTH AND EAST...WHICH WE WILL BE MONITORING. FIRST THOUGHTS ON
WARNING CRITERIA BASED ON UPSTREAM OBSERVATIONS FROM OTHER OFFICES
WOULD BE TO LOOK FOR 50DBZ TO 30KFT.

CUTTER

&&

.DISCUSSION...

DEEP NEGATIVE HEIGHT ANOMALY OFF THE PACIFIC NORTHWEST COAST WAS
SLOWLY TRANSLATING EASTWARD...WITH LEAD SHORTWAVE AND JET SEGMENT
CROSSING THE CNTRL SIERRA RANGE. ALSO NOTED IN WV IMAGERY WAS A
SEPARATE SUBTROPICAL JET STREAK STRETCHING THROUGH NRN OLD
MEXICO...WITH AT LEAST ONE SMALL WAVE EMBEDDED IN THE FLOW. BOTH IR
AND 11-3.9 SATELLITE LOOPS INDICATE A GROWING ACCAS FIELD THROUGH
WRN OKLAHOMA AND THE TX PANHANDLE...AND WOULD EXPECT CONTINUED
UPSCALE CONVECTIVE GROWTH THROUGH THE MORNING HOURS AS BOTH
DYNAMICAL JET AND ISENTROPIC ASCENT DEEPENS WITH TIME...AND SHIFTS
NORTHEAST TOWARDS ERN KANSAS AND WRN MISSOURI. HAVE PLACED THE
HIGHEST FORECAST WEIGHT ON HIGH RESOLUTION 4KM NCEP WRF-NMM AND NSSL
WRF-ARW SOLUTIONS...BRINGING THE INITIAL ELEVATED CONVECTIVE SYSTEM
INTO EAST CNTRL KANSAS AROUND MIDDAY...THEN PROPAGATING
SHOWERS/STORMS INTO CNTRL MISSOURI BY THE LATE AFTERNOON AND
EVENING. THIS MODEL PREFERENCE SUPPORTS OTHER LOWER RESOLUTION
MODELS...ESPECIALLY WHEN INTERROGATING PRESSURE ADVECTION FIELDS ON
ISENTROPIC SURFACES...SOME OF WHICH BECOME LOCALLY VERY STEEP.

ALTHOUGH ELEVATED IN NATURE AND BASED FROM AN H7-H8
PARCEL...FORECAST SOUNDINGS AND MODEL VIEWS INDICATE POCKETS OF
MODEST MUCAPE AVAILABLE (500-1000 J/KG) AS WELL AS GOOD MIDLEVEL
UVV. THUS...WHILE A WIDESPREAD ORGANIZED SEVERE THREAT IS A LOW
PROBABILITY OUTCOME...WOULD NOT BE SURPRISED IF SMALL HAIL WAS
COMMON IN THE STRONGER CONVECTIVE CORES. PRIMARY THREAT STILL
APPEARS TO BE LOCALLY HEAVY RAINFALL AND MINOR FLOODING...ESPECIALLY
ACROSS THE SRN CWA...WHERE RIVER HEADWATER GUIDANCE IS LOWEST. HAVE
OPTED NOT TO ISSUE A FLOOD WATCH GIVEN THE MORE LOCALIZED
IMPACTS...AS WELL AS THE SHORT DURATION RESIDENCE TIME GIVEN THE
FORWARD PROPAGATION SPEED OF THE MOST PROLIFIC RAIN PRODUCING CORES.

SECONDARY AREA OF DEEPER ASCENT AND EMBEDDED CONVECTIVE DEVELOPMENT
SHOULD MATERIALIZE OVER CNTRL AND NRN KANSAS AFTER
MIDNIGHT...SHIFTING INTO NRN MISSOURI BY DAYBREAK SUNDAY. AVAILABLE
MUCAPE SHOULD BE SOMEWHAT MEAGER BY THIS POINT (AOB 500 J/KG)...SUCH
THAT THE SEVERE THREAT WOULD BE FAR MORE LIMITED...AND WITH RIVER
HEADWATER GUIDANCE HIGHER ACROSS NRN MISSOURI...DO NOT SEE FLOODING
AS LARGE OF A THREAT AS FURTHER SOUTH. IN THE WAKE OF THIS
CONVECTIVE SYSTEM...SHORTWAVE RIDGING AND A STRENGTHEN EML SHOULD
MOVE THE ENTIRE WARM SECTOR NORTH BY LATE SUNDAY
MORNING...EFFECTIVELY LIMITING ANY ADDITIONAL PRECIPITATION CHANCES.
SHOULD SEE A WARM AND BREEZY SUNDAY AFTERNOON...AND HAVE KEPT
FORECAST TEMPERATURES NEAR THE UPPER END OF THE GUIDANCE SPECTRUM.
SHORTWAVE MOVING THROUGH THE UPPER MIDWEST SUNDAY NIGHT SHOULD PUSH
THE FRONTAL BOUNDARY BACK SOUTH INTO NRN MISSOURI...THOUGH LACK OF
FORCING MECHANISMS PRECLUDES MUCH MORE THAN A TOKEN 20 PERCENT POP
MENTION AHEAD OF THE STRONGER HEIGHT FALLS APPROACHING FROM THE WEST.

SIMILAR TO SUNDAY...BOUNDARY SHOULD ONCE AGAIN LIFT NORTH
MONDAY...AS RIDGING ALOFT AND LEE SFC PRESSURE FALLS ACROSS THE
CNTRL HIGH PLAINS PULL THE HIGHER THETA-E AIRMASS NORTH UNDER A
STRONGER CAPPING INVERSION ALOFT. HAVE KEPT ANY HIGHER POP MENTION
RELEGATED TO THE ACTUAL FRONTAL BOUNDARY IN NRN MISSOURI...THOUGH
MOST FORCING SHOULD BE NORTH TOWARDS THE I-80 CORRIDOR IN A REGION
OF ELEVATED FRONTOGENESIS. THE BULK OF THE WRN WAVE WILL EJECT INTO
THE PLAINS ON TUESDAY...WITH STRONG JET DYNAMICS AND LOW LEVEL
CONVERGENCE BECOMING JUXTAPOSED OVER THE FORECAST AREA.
CONCEPTUALLY...WITH THE LEFT FRONT JET QUADRANT SUPERIMPOSED OVER
WARM SECTOR TRIPLE POINT REGION DURING PEAK HEATING...WOULD EXPECT
SOME THREAT FOR ORGANIZED SEVERE WEATHER TUESDAY AFTERNOON.
HODOGRAPH STRUCTURE WOULD CERTAINLY BE SUPPORTIVE FOR MODES OF
SEVERE WEATHER...AND WOULD GENERALLY EXPECT INCREASINGLY STEEP LAPSE
RATES ALOFT WITH THE APPROACHING TROUGH. AS WITH MOST EARLY SEASON
CONVECTIVE EVENTS...AVAILABLE INSTABILITY WILL BE THE BIGGEST
UNCERTAINTY AS THE WARM SECTOR MAY BECOME CONTAMINATED WITH
CONVECTIVE DEBRIS. HOWEVER...MERELY BASED ON PATTERN
RECOGNITION...FEEL MODEL FORECAST ARE UNDER REPRESENTING MEAN LAYER
INSTABILITY WITH A SOLID 11 G/KG OF WELL MIXED MOISTURE AND
TEMPERATURES IN THE LOWER 70S (AND POSSIBLY MIDDLE 70S) YIELDING
MLCAPES AOA 1000 J/KG. WILL NEED TO KEEP A CLOSE EYE ON THIS TIME
FRAME GIVEN THE POTENTIAL IMPACTS.

THE PROVERBIAL PARTY COMES TO AN END ON WEDNESDAY...AS THE
OPERATIONAL GFS HAS TRENDED TOWARDS OTHER MODEL SOLUTIONS DEPICTING
AN OMEGA-TYPE BLOCKING PATTERN ACROSS THE CONUS. STRONG RIDGING OVER
CNTRL CANADA WILL PROMOTE AGGRESSIVE SFC PRESSURE RISES NOSING WELL
SOUTH INTO THE NRN GULF...BRINGING A SEASONABLY COLD AIRMASS INTO
THE CNTRL CONUS. 00Z ECMWF ATTEMPTS TO CUT A QUICK MOVING SHEARED
WAVE THROUGH THE CNTRL PLAINS FROM THE WRN TROUGH AXIS TO ITS ERN
CONUS COUNTERPART. WHILE THIS OUTCOME IS CERTAINLY POSSIBLE...THERE
IS ONLY LIMITED SUPPORT FROM ENSEMBLE MEMBERS SUCH THAT ONLY SLIGHT
CHANCE TYPE POPS ARE WARRANTED. IT SHOULD BE NOTED IS THIS ECMWF
SOLUTION COMES TO FRUITION...PARTS OF THE AREA MAY HAVE TO DEAL WITH
LIGHT WINTRY PRECIPITATION ONCE AGAIN. KEPT FORECAST TEMPS FOR THE
END OF NEXT WEEK NOT FAR FROM A CONSENSUS APPROACH...REPRESENTING A
FORECAST AROUND 1 SIGMA LEVEL BELOW AVERAGE...THOUGH MAY NEED TO
PUSH TOWARDS A MUCH BELOW AVERAGE CATEGORY IF COLDER MODEL TRENDS
CONTINUE.

21

&&

.AVIATION...

FOR THE 18Z TAFS...CONVECTION HAS SPROUTED ACROSS EASTERN KANSAS AND
IS MOVING NORTHEAST. THE ACTIVITY ACROSS KANSAS WILL MOVE IN AND
ACROSS THE TERMINALS IN KANSAS CITY EARLY THIS AFTERNOON. IT IS NOT
CLEAR THAT THE ACTIVITY WILL HOLD TOGETHER...SO HAVE OPTED FOR A
TEMPO TO CHARACTERIZE THE THUNDERSTORM POTENTIAL AT KANSAS CITY
TERMINALS. ACTIVITY WILL ARRIVE FARTHER NORTH AT KSTJ IN THE MID
AFTERNOON HOURS. OTHERWISE...MIGHT HAVE SOME MORE ACTIVITY EARLY IN
THE MORNING HOURS OF SUNDAY THANKS TO NOCTURNAL CONVECTION ON THE LOW
LEVEL JET. POTENTIAL FOR THOSE STORMS SHOULD SHIFT NORTH OF ALL THE
TERMINAL SITES BY 14Z SUNDAY AS THE TRUE WARM FRONT LIFTS NORTH OF
THE REGION.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Mar 19, 4:03 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 AM CDT SAT MAR 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
503 AM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND OVERSPREAD EASTERN KANSAS
AND WESTERN MISSOURI BY THIS AFTERNOON...MOVING INTO CENTRAL MISSOURI
DURING THE AFTERNOON AND EARLY EVENING. WHILE THE THREAT FOR
ORGANIZED SEVERE WEATHER IS LOW...SMALL HAIL...HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE POSSIBLE...GENERALLY ALONG AND SOUTH OF
THE MISSOURI RIVER.

ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS CENTRAL AND NORTHERN KANSAS LATER TONIGHT...AFFECTING
NORTHEAST KANSAS AND NORTHERN MISSOURI LATE TONIGHT. LOCATIONS ALONG
AND NORTH OF THE HIGHWAY 36 CORRIDOR WOULD BE THE MOST LIKELY TO
EXPERIENCE THUNDERSTORMS TONIGHT...THOUGH THE THREAT FOR SEVERE
WEATHER IS VERY LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EMBEDDED THUNDERSTORMS MAY STILL BE LINGERING ACROSS FAR NORTHERN
MISSOURI SUNDAY MORNING...HOWEVER THE THUNDERSTORM THREAT WILL EXIT
NORTHERN MISSOURI LATER SUNDAY MORNING AS A WARMER AND MORE STABLE
AIRMASS SURGES IN FROM THE SOUTHWEST. STILL...AN ISOLATED STORM
CANNOT BE RULED OUT SUNDAY EVENING AND MONDAY.

OTHERWISE...A VERY ENERGETIC STORM SYSTEM WILL ENTER THE PLAINS
TUESDAY...WITH THUNDERSTORM CHANCES INCREASING ALONG A FRONT
APPROACHING FROM THE WEST ON TUESDAY AFTERNOON AND EVENING. SEVERE
WEATHER MAY BE POSSIBLE WITH THESE STORMS...PARTICULARLY ACROSS
EASTERN KANSAS AND FAR WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY...HOWEVER MAY BE
NEEDED TUESDAY AFTERNOON AND EVENING ACROSS PARTS OF THE OUTLOOK
AREA.

21

In the hours before

Special weather statement, Mar 19, 10:53 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 AM CDT SAT MAR 19 2011

KSZ103>105-191730-
JOHNSON KS-LEAVENWORTH KS-WYANDOTTE KS-
1153 AM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHEASTERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS UNTIL 1230 PM CDT...

AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VINLAND...OR 7 MILES SOUTHEAST OF
LAWRENCE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...AND
THIS STORM MAY FURTHER INTENSIFY.

THIS STORM WILL BE NEAR...
CLEARVIEW CITY AROUND NOON CDT.
DE SOTO AND LINWOOD AROUND 1205 PM CDT.
BONNER SPRINGS...HOLLIDAY AND SHAWNEE AROUND 1220 PM CDT.
MAYWOOD...EDWARDSVILLE...MUNCIE AND LAKE QUIVIRA AROUND 1225 PM CDT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 BETWEEN MILE MARKERS 410 AND 417.
  I-35 BETWEEN MILE MARKERS 228 AND 232.
  I-435 LOOP FROM MILE MARKERS 3 TO 15.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3917 9479 3904 9461 3883 9505 3897 9505
      3898 9507 3896 9508 3895 9510 3896 9512
      3896 9514 3897 9516 3897 9518
TIME...MOT...LOC 1652Z 233DEG 32KT 3892 9512

BOOKBINDER
Local storm report, Mar 19, 11:12 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             1 N DE SOTO             38.99N 94.95W
03/19/2011  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            NEAR 166TH ST AND WARD RD

&&

ACH
Local storm report, Mar 19, 11:28 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             W DE SOTO               38.97N 94.95W
03/19/2011  E0.25 INCH       JOHNSON            KS   LAW ENFORCEMENT

            CARS SLIDING OFF OF ROADS DUE TO THE LARGE QUANTITIES OF
            HAIL THE SIZE OF PEAS OR SLIGHTLY LARGER.

&&

ACH
Special weather statement, Mar 19, 11:30 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 PM CDT SAT MAR 19 2011

KSZ104-MOZ029-037-191800-
CLAY MO-JACKSON MO-WYANDOTTE KS-
1230 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY...NORTHWESTERN
JACKSON AND EASTERN WYANDOTTE COUNTIES UNTIL 100 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS LOCATED ABOUT 10 MILES WEST AND SOUTHWEST
OF KANSAS CITY KANSAS...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS. VERY
LARGE QUANTITIES OF HAIL HAVE FALLEN WITH THESE STORMS...MAKING FOR
VERY DANGEROUS DRIVING CONDITIONS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KANSAS CITY KANSAS...RIVERSIDE...KANSAS CITY...NORTH KANSAS CITY...
  GLADSTONE...CLAYCOMO...SUGAR CREEK...RANDOLPH AND SURROUNDING
  COMMUNITIES.

THESE STORMS COULD PRODUCE LARGE QUANTITIES OF SMALL HAIL ACROSS THE
DOWNTOWN AREA. THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 5.
  I-70 IN KANSAS BETWEEN MILE MARKERS 415 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 14.
  I-35 IN KANSAS BETWEEN MILE MARKERS 231 AND 235.
  I-635 BETWEEN MILE MARKERS 1 AND 9.
  I-435 LOOP FROM MILE MARKERS 49 TO 60.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3917 9472 3918 9467 3916 9464 3916 9462
      3922 9461 3925 9448 3912 9438 3904 9466
      3904 9472 3913 9478
TIME...MOT...LOC 1728Z 250DEG 30KT 3912 9471 3906 9472

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 42 km away, was scanning. The volume nearest the first event began at 17:43 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jackson

When
March 19, 11:44 AM CST
Where
Jackson County, 2.68 mi E of Kansas City Downtown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.120, -94.550

Hail, Clay

When
March 19, 11:53 AM CST
Where
Clay County, 1.38 mi S of Pleasant Vly
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.200, -94.480

Hail, Clay

When
March 19, 12:04 PM CST
Where
Clay County, 1.27 mi ENE of South Liberty
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.210, -94.380

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288337, 288336, 288335.